MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT

BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Catalog Number 446255
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon use of the bd affirm atts, an employee at a doctor office failed to properly break the ampule and transfer the patient sample.The entire ampule was incorrectly transferred into the transportation tube, so when processing, operator was pricked by ampule glass.The patient was positive for unknown organism.Supervisor sent injured operator to be seen by a medical professional in their facility right away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd initiated investigation on the customer report regarding patient injury while using the affirm atts (catalog # 446255) due to glass shards.Bd implemented the packaging of the atts ampule crushing tool to prevent occurrence of user injury caused by the ampoule.All current atts kits contain 1 tool provided in each kit, and additional tools are available from bd technical services.Bd strongly recommends the use of this tool, and to follow package insert instructions explicitly for the proper use of this tool to eliminate chances of injury due to glass shards.

Brand Name
BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM
Common Device Name
MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22569425
Report Number1119779-2025-01779
Device Sequence Number13073393
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public(01)30382904462551(17)260131(10)B01H036M
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number446255
Device Lot NumberB01H036M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown